Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

CASE REPORT
[View FULLTEXT] [Download PDF
 
Year : 2000  |  Volume : 46  |  Issue : 4  |  Page : 278-9  

Cerebellar atrophy in an epileptic child: is it due to phenytoin?

SR Ahuja, S Karande, MV Kulkarni 
 Division of Paediatric Neurology, Department of Paediatrics, LTM Medical College and Hospital, Sion, Mumbai - 400 022, India., India

Correspondence Address:
S R Ahuja
Division of Paediatric Neurology, Department of Paediatrics, LTM Medical College and Hospital, Sion, Mumbai - 400 022, India.
India

A four and half year old epileptic child on phenytoin therapy since one year presented with signs of cerebellar dysfunction. Serum phenytoin level was high (33 mcg/ml) and computerised tomographic scan of the brain showed severe generalised cerebellar atrophy. The cerebellar signs represented drug over dosage and toxicity and persisted long after omission of phenytoin.


How to cite this article:
Ahuja S R, Karande S, Kulkarni M V. Cerebellar atrophy in an epileptic child: is it due to phenytoin?.J Postgrad Med 2000;46:278-9


How to cite this URL:
Ahuja S R, Karande S, Kulkarni M V. Cerebellar atrophy in an epileptic child: is it due to phenytoin?. J Postgrad Med [serial online] 2000 [cited 2022 May 22 ];46:278-9
Available from: https://www.jpgmonline.com/article.asp?issn=0022-3859;year=2000;volume=46;issue=4;spage=278;epage=9;aulast=Ahuja;type=0


 
Sunday, May 22, 2022
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer